EconPapers    
Economics at your fingertips  
 

Voting over piece-wise linear tax methods

Juan Moreno-Ternero

Journal of Mathematical Economics, 2011, vol. 47, issue 1, 29-36

Abstract: Abstract We analyze the problem of choosing the most appropriate method for apportioning taxes in a democracy. We consider a simple theoretical model of taxation and restrict our attention to piece-wise linear tax methods, which are almost ubiquitous in advanced democracies worldwide. We show that if we allow agents to vote for any method within a rich domain of piece-wise linear methods, then a majority voting equilibrium exists. Furthermore, if most voters have income below mean income then each method within the domain can be supported in equilibrium.

Keywords: Voting; Taxes; Majority; Single-Crossing; Talmud (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (16)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4068(10)00136-9
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Voting over piece-wise linear tax methods (2011)
Working Paper: Voting over piece-wise linear tax methods (2010) Downloads
Working Paper: Voting over piece-wise linear tax methods (2010) Downloads
Working Paper: Voting over piece-wise linear tax methods (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:47:y:2011:i:1:p:29-36

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-28
Handle: RePEc:eee:mateco:v:47:y:2011:i:1:p:29-36